advertisement
Question
Posted by: Confused | 2011-06-21

Heartburn / Anxiety

Hello Dr,

I apologise upfront for the long thread.

Male / 30 Yrs Old

I have been suffering with heartburn for the past two and a half months and have gone for a gastroscopy. The Gastroenterologist could find nothing wrong with me and suggested I take Parriot 20mg for 14 consecutive days which I completed. I still for majority of the days in the week experience some discomfort in my chest area. I was also prescribed 6 repeat prescriptions of Parriot 10mg to be taken as needed but which i am not using. I also experience some sort of pain in the centre of my chest (whcih i have with or without heartburn), what could this be?

I think I have also been suffering from anxiety since end February and am seeing a psychologist (it is not debilitating but i constantly have this heaviness across my chest, been for Stress Test etc and all is perfect)

Could my anxiety be causing this heartburn and what alternatives are available to treat both anxiety (My dr. cannot see a reason for my anxiety apart from the fact that i collapsed due to dehydatrion in Feb - catalyst in my opinion) and heartburn?

Many Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

If you are still experiencing heartburn, I strongly suggest that you reconsult the gastroenterologist. In the interim, I suggest that you take Parriot 10mg, once daily, for at least six weeks. You can add Gaviscon Advanced, 20ml three times daily after meals. Refrain from eating spicy foods, stop drinking any form of carbonated soft drinks and reduce alcohol consumption and rather drink your favorite whisky or brandy with water.

The treatment of anxiety is a difficult one. You should try and identify what the cause for your anxiety is and then avoid these situations. Ask your doctor for a script for Ativan SL 1mg, which is a small sublingual tablet that can be used when necessary.

I am certain that your symptoms of chest pain, can be due to heartburn, as well as anxiety.

Regards




Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement